Format

Send to

Choose Destination
JAMA Dermatol. 2015 Feb;151(2):195-9. doi: 10.1001/jamadermatol.2014.2233.

Drug-associated dermatomyositis following ipilimumab therapy: a novel immune-mediated adverse event associated with cytotoxic T-lymphocyte antigen 4 blockade.

Author information

1
King's College London School of Medicine, London, England.
2
Department of Dermatology, Brigham and Women's Hospital, Harvard Medical School, Boston, Massachusetts3Center for Cutaneous Oncology, Dana Farber Cancer Institute, Boston, Massachusetts.
3
Melanoma Disease Center, Department of Medical Oncology, Dana Farber Cancer Institute, Boston, Massachusetts.
4
Division of Rheumatology, Immunology, and Allergy, Department of Medicine, Brigham and Women's Hospital, Boston, Massachusetts.
5
Department of Dermatology, Brigham and Women's Hospital, Harvard Medical School, Boston, Massachusetts.

Abstract

IMPORTANCE:

Ipilimumab, a human monoclonal antibody targeted against cytotoxic T-lymphocyte antigen 4, has shown promise in the treatment of metastatic melanoma. However, given its mechanism of action, immune-related adverse effects have been reported with this therapy. Despite increasing reports of immune-related adverse effects related to ipilimumab therapy, dermatomyositis associated with this agent has not previously been reported.

OBSERVATIONS:

We describe a woman undergoing treatment with ipilimumab for metastatic melanoma who developed classic cutaneous findings of dermatomyositis along with proximal muscle weakness and elevated muscle enzymes.

CONCLUSIONS AND RELEVANCE:

This case adds to the expanding literature regarding immune-related adverse events associated with ipilimumab. To our knowledge, drug-induced dermatomyositis from ipilimumab has not previously been reported. Physicians should be aware of these potential immune-related adverse events and consider drug-associated dermatomyositis in the differential diagnosis in patients receiving ipilimumab who present with a cutaneous eruption or muscle weakness.

PMID:
25321335
DOI:
10.1001/jamadermatol.2014.2233
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center